X hits on this document





9 / 11

Program Manager/Consultant, and Gloria Owens, Providence Manor’s Rehabilitation Technician Supervisor.

Providence Manor Living Room

For more information on the Providence Manor call 9103584352 and ask for Darlene or Gloria.

Be Careful with Caffeine

You may be taking a medication intended to calm your nerves, but the medicine also makes you sleepy. So you drink coffee, iced tea, Coke, Pepsi, or Mountain Dew to stay alert and lively. Sounds like a plan, but there are things you need to know.

Caffeine is wonderful for waking you up, but the more you consume, the more caffeine you will need to do the trick. After a while, you will be drinking something with caffeine all day long just to stay awake and the “drug” caffeine won’t even seem to be working for you anymore. And, it probably is not!

Another problem with consuming too much caffeine is that it can cause you to develop anxietylike symptoms including a discomfort or tightness in your chest area. Caffeine is a stimulant, and too much of it will make you hyper and anxious. You may think you are about to have a panic attack, while in reality you have just had too much caffeine. If you are someone who has had panic attacks in the past, the fear of another one, aggravated by the caffeine, could actually bring one on!

What happens is that after a period of time you actually get addicted to the caffeine, and it no longer gives you the lively lift it once did. Now, you are just drinking your source of caffeine to stave off the withdrawal effects which include feeling very sleepy, generally lousy, and then; if you don’t get some caffeine in you, you will come down with a terrible headache!

Caffeine exists in many things including chocolate and certain overthecounter pain medications, like Excedrin. You will find yourself craving sources of caffeine that you may not even know contain caffeine.

It is safe to go “cold turkey” and stop consuming caffeine completely, but you will feel very tired and generally ill with a bad headache for about two days. You will also desperately want your favorite drink! If you break down and have any caffeine, it will take even longer to get free of the withdrawal symptoms.

Document info
Document views17
Page views17
Page last viewedFri Oct 21 11:17:32 UTC 2016